Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 13, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Sep 13, 2021, 6:27 AM EDT for Broward County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2021, 6:27 AM EDT (10:27 UTC)
Expired
Sep 13, 2021, 7:00 AM EDT
In force
33 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Broward County, FL

The radar

The Miami radar (KAMX), 77 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS82 KMFL 131027
SPSMFL

Special Weather Statement
National Weather Service Miami FL
627 AM EDT Mon Sep 13 2021
 
FLZ072-172-131100-
Coastal Broward County FL-Metro Broward County FL-
627 AM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of northern Broward
County through 700 AM EDT...

At 626 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach, moving west at 5 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut
Creek, Oakland Park, North Lauderdale, Parkland, Hillsboro Beach, Sea
Ranch Lakes, Broadview-Pompano Park, Godfrey Road, Palm Aire, Village
Park, North Pompano Beach and North Andrews Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2629 8007 2618 8007 2620 8027 2632 8024
TIME...MOT...LOC 1026Z 098DEG 5KT 2625 8013 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 13, 2:43 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 13, 2:43 AM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Miami FL
243 AM EDT Mon Sep 13 2021

...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...

...STRONG TO EVEN ISOLATED SEVERE STORMS TODAY AND AGAIN ON TUESDAY...

...WET CONDITIONS EXPECTED THROUGH THE WEEK AND INTO NEXT WEEKEND
WITH POSSIBLE HEAVY RAINFALL...

.SHORT TERM...

(Today)...

High pressure will remain over the western Atlantic waters as a weak
trough wave over the Northern Bahamas moves west northwest across
South Florida. This will keep an light easterly wind flow in place
along with the deeper tropical moisture. The best chance of showers
and thunderstorms will be over the east coast metro areas this
morning before shifting into the interior and west coast metro areas
this afternoon into this evening.

The PWAT values will be in the 2 to 2.1 inch range over South
Florida today which is near the ninety percentile range for this
time of year. Therefore, there could be some heavy rainfall today
over South Florida with the showers and thunderstorms.

The 500 mb temperatures will also be cooling through the day hours
from -6C to -7C, as a mid level trough moves southward from North
Florida into South Florida. This will allow for a few storms to
become strong this afternoon into this evening over the interior and
west coast metro areas especially where the sea breezes collide.

Highs today will be in the lower 90s over most areas, except upper
80s to near the east coast metro areas. This will allow for the heat
indices to get up into the lower 100s except upper 90s east coast
metro areas.

(Tonight)...

The surface high pressure over the Western Atlantic waters will
start to weaken, as the weak tropical wave becomes more of a weak
low level through over South Florida. This will keep the deep
tropical moisture in place over the region and allow for the
easterly wind flow to weaken to light flow over South florida. This
should allow for a inverted east coast trough to set up along the
east coast metro areas late tonight allowing for the possibility of
showers and thunderstorms to develop over the east coastal areas or
just of the east coast late tonight. If this weather pattern setup
for late tonight, then there could be the potential for heavy
rainfall over portions of the east coastal areas of South Florida
late tonight. Will continue to monitor the latest short range models
through today for the potential of heavy rainfall event for late
tonight.

Lows tonight will also remain warm with mid to upper 70s over most
areas with around 80 over the east coast metro areas. Heat indices
will be in the upper 80s to near 90 over the east coast metro areas
tonight.

(Tuesday)...

The surface high over the Western Atlantic waters will continue to
weaken as the low level trough remains nearly stationary over South
Florida. This will keep the deep tropical moisture in place with the
2 to 2.1 inch PWAT values over South Florida. Therefore, scattered
to numerous showers and thunderstorms will again be possible over
South Florida on Tuesday along with heavy rainfall.

At the same time, the mid trough will remain nearly stationary over
South Florida keeping the 500 mb temperatures in the -7 to -8C
range. There will also be a mid level jet of 50 knots coming across
South Florida from the north around the mid to upper level high over
the Gulf of Mexico. This will allow for some strong to even an
isolated severe storm to develop over South Florida especially in
the afternoon and evening hours. The primary impacts from the strong
or severe storms will be gusty winds and frequent lightening
strikes.

Highs on Tuesday will be cooler than today due to more coverage of
the showers and thunderstorms with highs only getting up to around
90 over the interior areas and mid to upper 80s over the metro areas.

.LONG TERM...
(Tuesday Night through the Weekend):

One word to describe the long term period: wet. Meridional flow
continues through the end of the work week with multiple rounds of
vort maxima passing through the area. With the ridge axis displaced
well to the north of the CWA, rich moisture laden onshore flow will
prevail throughout the period, keeping PW's in excess of 2 inches.
With moisture forecast to exceed the climatological mean, high end
PoPs are in the forecast, with max PoPs in the 60 to 70 percent
range for the time being. Note that these values are capped due to
uncertainty so they very well may increase as confidence builds.
Easterly flow will favor the western half of the peninsula for
highest coverage during the afternoon hours. Thus, expect showers
and thunderstorms to develop near the east coast metro areas late in
the morning and early in the afternoon, then becoming more numerous
and robust over interior and west coast areas late in the afternoon
as sea breezes push inland. Main hazards with any storm that forms
will be heavy rainfall, frequent lightning, gusty winds, and
flooding.

Towards the middle-end of the work week and into the weekend, the
familiar face of uncertainty grows and confidence wanes as global
models struggle with a potential wave approaching the area from the
tropics. They continue to differ in intensity; however, they do
remain consistent on maintaining the wave east of the Bahamian
Islands before pushing it NE towards the Mid-Atlantic Seaboard while
simultaneously coming a little closer together in regards to timing.
With an expected breakdown in high pressure during the end of the
work week, low-level winds should veer from the SE. With latest
guidance, steering flow is now from the SE/SSE. This will enhance
the tropical moisture advection from the south and provide enough
moisture for deep convection to develop each day. PoPs will be kept
capped at around 60 percent and wait for better consistency in
upcoming model runs before going higher (or lower). However, there
should be enough thermodynamic support and moisture for a few cells
to become strong, especially at the peak of daytime heating.

High temperatures in the upper 80s to lower 90s with overnight lows
in the mid to upper 70s. Depending on cloud coverage and expected
convection, high temps may be overdone a degree or two. Heat indices
in the mid-upper 90s.

&&

.AVIATION(06Z TAFS)...
The winds will remain easterly around 10 knots today before decreasing
to 5 knots or less tonight over the TAF sites. VCTS for the east coast
TAF sites until 18Z then VCSH through rest of this afternoon into this
evening for the east coast TAF sites. VCSH for KAPF from 12Z until
18Z then VCTS until 00Z. Tempo group from 06Z until 10Z for ongoing
shower and storms with vis and ceiling in MVFR conditions. Outside
of this VFR conditions for the TAF sites, but could back into MVFR
or even IFR conditions with the passage of the showers an storms at
all of the TAF sites.

&&

.MARINE...
The winds will be easterly at around 10 knots today before
decreasing to 5 to 10 knots tonight into Tuesday. The winds will
then continue to decrease to 5 knots or less for the middle to end
of the week while slowly swinging to more of a southeast direction.
 The small northeast swell that been occurring over the Palm Beach
Atlantic waters will slowly dissipate today into tonight. Therefore,
the seas will remain at 2 to 3 feet today before decreasing to 2
feet or less for rest of the week in the Atlantic waters. The Gulf
waters will remain at 2 feet or less for the whole week.

&&

.BEACH FORECAST...
The threat of rip currents will remain in the moderate range today
along the east coast beaches due to the easterly wind flow. The
threat of rip currents will then decrease along the east coast
beaches trough rest of the week, as the wind flow decreases. The
threat of rip currents along the west coast beaches will remain low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  79  88  78 /  50  60  70  40
West Kendall     91  77  88  76 /  60  50  70  40
Opa-Locka        90  79  88  77 /  50  60  70  40
Homestead        89  79  87  75 /  50  60  70  50
Fort Lauderdale  89  80  87  78 /  50  60  70  40
N Ft Lauderdale  89  79  87  78 /  50  60  70  30
Pembroke Pines   89  79  88  77 /  50  60  70  40
West Palm Beach  89  77  88  77 /  50  50  70  30
Boca Raton       89  79  87  78 /  50  60  70  30
Naples           92  76  89  75 /  80  50  80  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Tuesday and Aviation/Marine...BNB
Tuesday Night through Sunday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 13, 3:56 AM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
356 AM EDT Mon Sep 13 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
356 AM EDT Mon Sep 13 2021

...Moderate Risk Of Rip Currents East Coast Beaches...
...Strong With An Isolated Severe Storm Possible Today and Tuesday...
...Wet Conditions With Possible Heavy Rainfall Though This Weekend...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the east
coast beaches of South Florida.

Thunderstorms: Scattered to numerous thunderstorms will today over
South Florida, then over the east coastal areas tonight. A few of
the storms could be strong this afternoon over the interior and west
coast metro areas where the sea breezes collide. Frequent lightning,
heavy rainfall, and gusty winds could accompany the strongest
activity.

Wind: the strongest storms will be capable of producing wind gusts up
to 45 mph this afternoon over the interior and west coast metro areas.

Flooding: Localized flooding will be possible over all of South
Florida today and along the east coastal areas tonight with the
heaviest showers and thunderstorms.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms especially over the Atlantic waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered to numerous showers and thunderstorms will be possible this
week into next weekend with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding over South
Florida.

Some of the storms on Tuesday could become strong with even an
isolated severe storm due to the cooler air aloft along with a mid
level jet moving through the area.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

In the hours before

Special weather statement, Sep 13, 3:47 AM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Miami FL
347 AM EDT Mon Sep 13 2021

FLZ067-068-168-130815-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
347 AM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 415 AM EDT...

At 346 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Boca
Raton, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Boca Raton, Delray Beach, Highland Beach, Mission Bay, Boca Pointe,
Boca Del Mar, Hamptons At Boca Raton, Kings Point, Whisper Walk,
Loxahatchee NWR, Fau South Campus, Boca West, South County Regional
Park, Sandalfoot Cove, Morikami Park, Villages Of Oriole and Boca
Raton Equestrian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2632 8006 2632 8009 2633 8009 2632 8010
      2633 8010 2633 8013 2634 8026 2646 8026
      2647 8005
TIME...MOT...LOC 0746Z 079DEG 11KT 2639 8014

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

BAXTER
Special weather statement, Sep 13, 6:27 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
627 AM EDT Mon Sep 13 2021

FLZ072-172-131100-
Coastal Broward County FL-Metro Broward County FL-
627 AM EDT Mon Sep 13 2021

...A strong thunderstorm will impact portions of northern Broward
County through 700 AM EDT...

At 626 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Pompano Beach, moving west at 5 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut
Creek, Oakland Park, North Lauderdale, Parkland, Hillsboro Beach, Sea
Ranch Lakes, Broadview-Pompano Park, Godfrey Road, Palm Aire, Village
Park, North Pompano Beach and North Andrews Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2629 8007 2618 8007 2620 8027 2632 8024
TIME...MOT...LOC 1026Z 098DEG 5KT 2625 8013

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:47 AM EDTSpecial Weather StatementMFLBroward28 min
Sep 13, 9:03 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach117 min
Sep 13, 2:01 PM EDTSpecial Weather StatementMFLHendry29 min
Sep 13, 2:42 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Sep 13, 2:48 PM EDTSpecial Weather StatementMFLBroward27 min
Sep 13, 2:53 PM EDTSpecial Marine WarningMFL52 min
Sep 13, 2:57 PM EDTSpecial Weather StatementMFLBroward48 min
Sep 13, 3:12 PM EDTSpecial Weather StatementMFLBroward48 min
Sep 13, 3:33 PM EDTAreal Flood AdvisoryMFLBroward57 min
Sep 13, 3:34 PM EDTSpecial Weather StatementMFLMonroe56 min
Sep 13, 3:53 PM EDTSpecial Weather StatementMFLMonroe52 min
Sep 13, 4:02 PM EDTAreal Flood AdvisoryMFLCollier58 min
Sep 13, 4:24 PM EDTSpecial Weather StatementMFLHendry66 min
Sep 13, 4:26 PM EDTSpecial Weather StatementMFLCollier34 min
Sep 13, 5:04 PM EDTSpecial Weather StatementMFLCollier41 min
Sep 13, 5:11 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Sep 13, 5:26 PM EDTSpecial Weather StatementMFLHendry34 min
Sep 13, 6:01 PM EDTSpecial Weather StatementMFLCollier29 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.